I've asked this question before and got a plethora of responses from impossible, to get yourself
a good book of Neurology. I'm interested in some solid opinions that address this problem that
appears to have mounting evidence.
What Neuro-muscular problems and be exacerbated by drugs that interfer with the uptake of
Acetylcholine? Appears to cause permamnet damage. Appears to be a familial defect.
Taking hydroxyzine caused loss of walking ability, swallowing difficulties, sensory problems
to temperature and pain, etc. I first lost the ability to walk in 1991 and couldn't attribute it to
anything specific. In checking my medical records throughly, I was also on Hydroxyzine at
that time. I have a sister that is exihibiting neruo problems but different. There is a good
possibility when her problems all started she was also on Atarax.
We thought that it might be heriditary because out father also ended up in a wheelchair with
sensory loss to pain at approx. thesame age. She found his old medical records from the 60's.
He went into a VA hospital for stomach problems, was put on a diet of gelusil and anticholingerics.
Four months later he was released from the hospital in a wheelchair unabld to walk. He never
fully recovered andwas plagued with nuero-musc. prob. for the rest of his life. They never could
diagnose what he had or had happened.
Here we have 3 actual circumstances and one possible that have all ended up with simmilar
problems after the use of drugs that interfer with the uptake of acetylcholine. Any solid opinions
on what could possible be defective in our gene pool? These type drugs don't usually have such
As with my father, all tests are normal. The only prob. the Neurologists are having with my sister is
she passes out when a bright light is put in her eyes like an eye exam. MRI clear, all blood tests
clear. EEG clear. EEG with light clear and showed no seizures although she passed out again and
ended up in the ICU after the test because she continued to pass out 4 more times. Eyes were not
dialated. A lot of Drs. are scratching their heads on this one. Any opinions and feedbacl would be greatly
appreciated. Answer directly please.